South Carolina, 2010

Damaging Wind in South Carolina, June 3, 2010

June 3, 2010 · NWS CHS · 1 event in 1 county or zone

, creating a typical seabreeze convection event during the afternoon and early evening hours. Southwest flow pinned the seabreeze along the south carolina coast, thus allowing thunderstorms to develop over coastal counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Atlantic high pressure dominated the southeast U.S., creating a typical seabreeze convection event during the afternoon and early evening hours. Southwest flow pinned the seabreeze along the south carolina coast, thus allowing thunderstorms to develop over coastal counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 3, 2:48 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 3, 2:48 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT THU JUN 3 2010

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PERSIST THROUGH THE WEEKEND. A COLD
FRONT WILL PUSH INTO THE REGION EARLY NEXT WEEK...STALLING AND
WEAKENING OVER OR JUST SOUTH OF THE AREA THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ATLANTIC HIGH PRESSURE WILL MAINTAIN CONTROL OF THE WEATHER PATTERN
THROUGH TONIGHT. TEMPERATURES HAVE STEADILY WARMED INTO THE MID TO
UPPER 80S...WHILE DEWPOINTS LINGER IN THE LOWER 70S. THESE
CONDITIONS HAVE SET UP MODERATE INSTABILITY...ALLOWING SCATTERED
SHOWERS TO DEVELOP ACROSS THE FORECAST AREA. THE DELAYED SEABREEZE
HAS JUST BEGUN TO PROGRESS INLAND DURING THE PAST HOUR.

SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MAINLY FOCUSED
ACROSS SOUTHEAST GEORGIA CLOSEST TO SHORTWAVE ENERGY MOVING
NORTHWARD FROM THE GULF OF MEXICO. LACKING APPRECIABLE LAPSE
RATES...STORMS HAVE BEEN RATHER WEAK. ALTHOUGH ISOLATED CELLS
COULD BRIEFLY PULSE IN STRENGTH DURING THE REMAINDER OF THE
DAYTIME HOURS...SEVERE POTENTIAL REMAINS LOW. SINCE CONVECTION
HAS WILL GENERALLY BE DRIVEN BY DIURNAL INSTABILITY...MOISTURE
CONVERGENCE FROM THE SEABREEZE...AND ANY BOUNDARY INTERACTIONS
AMONG STORMS...HIGHEST RAIN CHANCES ARE BETWEEN 18Z AND 21Z. PWAT
VALUES ARE STILL ABOVE AVERAGE...SUGGESTING THAT HEAVY DOWNPOURS
WILL BE THE MAIN HAZARD FROM SCATTERED THUNDERSTORMS.

ONCE THE SEABREEZE PUSHES TOWARD THE WESTERN BORDER OF THE FORECAST
AREA...CONVECTIVE COVERAGE SHOULD DIMINISH. THE DIFFICULT QUESTION
IS WHETHER A DECENT CHANCE FOR SHOWERS/THUNDERSTORMS WILL CONTINUE
OVERNIGHT. THE BASIC PATTERN HAS CHANGED LITTLE SINCE THE PAST TWO
NIGHTS...WHEN CONVECTION HAS BEEN ABLE TO DEVELOP AND STRENGTHEN
WELL AFTER DARK...ENERGIZED BY BOUNDARY INTERACTIONS AND WEAK
SHORTWAVE ENERGY FROM THE SOUTHWEST. HOWEVER...LATEST MODEL
SOLUTIONS SHOW LITTLE PRECIPITATION OVERNIGHT. PREFER TO LEAN
TOWARD PERSISTENCE AND MAINTAIN A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS TONIGHT. ANY STORMS THAT FORM WILL AGAIN CONTAIN THE
POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY SUB SEVERE
WINDS.

AT LEAST SCATTERED CLOUDS WILL LINGER OVERNIGHT ACROSS THE
FORECAST AREA. EXPECT MILD LOW TEMPERATURES RANGING FROM AROUND 70
DEGREES INLAND TO THE MID 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A SUMMERTIME PATTERN WILL REMAIN IN PLACE AS ATLANTIC HIGH
PRESSURE INFLUENCES THE SOUTHEAST WHILE A BROAD TROUGH REMAINS OVER
THE GREAT LAKES. DEEP LAYER MOISTURE WITH PWATS AROUND 2
INCHES...WEAK CAPPING...AND AN H5 SHORTWAVE SHIFTING FROM THE GULF
TO THE SOUTHEAST...WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS
FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.
ACTIVITY MAY BE MORE WIDESPREAD OVER SOUTHEAST GEORGIA DUE TO THE
PROXIMITY OF THE H5 SHORTWAVE SHIFTING THROUGH THE REGION. SHOWERS
AND THUNDERSTORMS MAY DEVELOP BEFORE NOON FRIDAY AS UPPER LVL
FORCING IS ENHANCED WITH THE APPROACHING SHORTWAVE. ADDITIONAL
ACTIVITY IS LIKELY TO DEVELOP DURING EARLY AFTERNOON HOURS WHEN PEAK
HEATING AND AN AFTERNOON SEABREEZE PROGRESSES SLOWLY INLAND. A
POTENTIAL FOR LOCALLY EXCESSIVE RAINFALL WILL PERSIST AS WINDS
FIELDS REMAIN WEAK. HIGH TEMPS WILL REMAIN IN THE UPPER 80S WITH
OVERNIGHT LOWS IN THE LOWER 70S.

SATURDAY AND SUNDAY...THE NORTHERN JET STREAM WILL STRENGTHEN WITHIN
THE ENTRANCE SECTOR OF A BROAD TROUGH OVER THE GREAT LAKES THROUGH
THE WEEKEND...WHICH WILL CAUSE IT TO DIG AND SHIFT SLOWLY SOUTHEAST
OVER TIME. SLIGHT RIDGING WILL OCCUR OVER THE SOUTHEAST AS THE JET
STREAM AND ASSOCIATED DIGGING BEGINS TO FORCE AN AREA OF LOW
PRESSURE OVER THE WESTERN GULF TO RETROGRADE WEST OVER TEXAS. AS
RIDGING OCCURS CONDITIONS WILL BE FAVORABLE FOR HIGH TEMPS TO REACH
THE LOWER 90S AND DEWPOINTS TO REACH THE MID 70S SATURDAY AND SUNDAY
AFTERNOON. HEAT INDICES COULD EXCEED ADVISORY CRITERIA...105 F...AT
MANY LOCATIONS...ESPECIALLY ON SUNDAY. OVERNIGHT LOWS WILL REMAIN
ABOVE 70 DEGREES. WITH LITTLE FORCING IN PLACE OVER THE SOUTHEAST AT
THIS TIME...SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED
IN NATURE AND LIKELY BE LIMITED TO AREAS WERE STRONG SFC HEATING
OCCURS ALONG AN INLAND OF THE AFTERNOON SEABREEZE. ALTHOUGH COVERAGE
WILL LIKELY BE LESS THAN PREVIOUS DAYS...LOCALLY EXCESSIVE RAINFALL
WILL REMAIN POSSIBLE AS PWATS REMAIN AROUND 2 INCHES THROUGH THE
WEEKEND. CHANCES OF PRECIP WILL LIKELY DIMINISH SATURDAY AND SUNDAY
NIGHT WITH DAYTIME HEAT LOSS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LATE SUNDAY AND MONDAY...UNCERTAINTY REMAINS EARLY NEXT WEEK WITH
THE PASSAGE OF A WEAK COLD FRONT FROM THE NORTH. AT THIS TIME...THE
NORTHERN JET STREAM SHOULD CONTINUE TO PROMOTE SLIGHT DIGGING OF A
TROUGH FROM THE NORTH TOWARDS THE SOUTHEAST AND CAUSE AN AREA OF LOW
PRESSURE TO REMAIN OVER THE WESTERN GULF/EASTERN TEXAS. AS THIS
PROCESS UNFOLDS...THE WEAK COLD FRONT WILL EVENTUALLY OUTRUN UPPER
LVL FORCING AND LIKELY STALL JUST SOUTH OF THE REGION MONDAY.
WITH SFC DEWPOINTS REMAINING IN THE LOW TO MID 70S AND PWATS AROUND 2
INCHES...ISOLATED SHOWERS/THUNDERSTORMS WILL REMAIN A POSSIBILITY
OVER THE AREA...ESPECIALLY OVER SOUTHEASTERN GEORGIA DURING PEAK
HEATING HOURS IN THE AFTERNOON. DEPENDING ON THE OUTCOME OF THE
STALLING FRONT...HEAT INDICES COULD EXCEED ADVISORY CRITERIA...105
F...AT MANY LOCATIONS AS HIGH TEMPS REACH THE LOW 90S WITH SFC
DEWPOINTS IN THE MID 70S. OVERNIGHT LOWS WILL REMAIN ABOVE 70 DEGREES.

TUESDAY THROUGH THURSDAY...A SIGNIFICANT AIRMASS CHANGE IS NOT
EXPECTED AS A STATIONARY BOUNDARY REMAINS JUST SOUTH OF THE REGION
THROUGH MIDWEEK. THE THREAT FOR HEAVY RAIN HOWEVER...APPEARS LESS
LIKELY AS PWATS DROP CONSIDERABLY TUESDAY AND WEDNESDAY.
HOWEVER...TEMPERATURES SHOULD REMAIN AROUND 90 THROUGH THE
FORECAST PERIOD ALONG WITH 70 DEGREE SFC DEWPOINTS. THIS SCENARIO
JUSTIFIES SLIGHT CHANCE TO CHANCE POPS TUESDAY THROUGH
THURSDAY...ESPECIALLY DURING AFTERNOON HEATING HOURS. ACTIVITY
SHOULD BE LESS DURING OVERNIGHT PERIODS. MOISTURE SHOULD BECOME
MORE AMPLE OVER THE SOUTHEAST BY THURSDAY AS ONSHORE FLOW DEVELOPS
AHEAD OF ANOTHER LOW PRESSURE SYSTEM TO THE NORTH.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LITTLE CHANGE WAS MADE TO THE OVERALL TAF FORECAST WITH THE 18Z
ISSUANCE...AS THE MAIN CONCERN IS TIMING OF ANY THUNDERSTORM
IMPACTS DURING THE NEXT 6 HOURS. WILL CONTINUE TO JUST ADVERTISE
CB AT BOTH TAF SITES UNTIL COVERAGE TRENDS BECOME MORE CLEAR.
INLAND SEABREEZE PROGRESSION WILL BE DELAYED BY A MORE SOLID
SOUTHWEST LOW LEVEL FLOW SEEN IN SOUNDINGS...AND HAVE THUS DELAYED
WINDS VEERING TO THE SOUTH UNTIL 20Z.

HAVE MAINTAINED VFR CONDITIONS THROUGH THE FORECAST PERIOD...AS
MODEL GUIDANCE DOES NOT INDICATE A HIGH POTENTIAL FOR FOG OR LOW
CEILINGS AT THIS POINT. STILL CANNOT RULE OUT A BRIEF REDUCTION IN
CIGS/VSBYS IF ANY DIURNAL THUNDERSTORMS PASS OVER THE TERMINALS.

CURRENT THINKING IS THAT SOME CLOUD COVER WILL REMAIN OVER THE
FORECAST AREA OVERNIGHT...WHILE CONFIDENCE CONTINUES TO BE LOW
REGARDING NIGHTTIME SHOWER/THUNDERSTORM POTENTIAL. WILL THUS LEAVE
OUT MENTION OF CB AFTER SUNSET WITH THE 18Z TAFS.

SHOWERS AND THUNDERSTORMS COULD AGAIN IMPACT THE TERMINALS BY LATE
MORNING/EARLY AFTERNOON ON FRIDAY.

EXTENDED AVIATION OUTLOOK...DIURNAL SHOWERS/TSTMS ARE EXPECTED
EACH AFTERNOON AND EVENING IN THE VICINITY OF THE COASTAL TAF
CORRIDOR...ESPECIALLY DURING TIMES WHEN AN AFTERNOON SEABREEZE
PUSHES INLAND. AT LEAST SLIGHT CHANCES OF MVFR OR LOWER CIGS/VSBYS
POSSIBLE A FEW HOURS AROUND DAWN EACH DAY THROUGH MID WEEK.

&&

.MARINE...
WESTERN ATLANTIC RIDGING WILL CONTINUE TO DOMINATE CONDITIONS
OVER THE MARINE AREA. LATEST MARINE OBSERVATIONS INDICATE
SOUTHERLY WINDS UP TO 15 KT THIS AFTERNOON...AS A DELAYED
SEABREEZE TAKES SHAPE ALONG THE COASTLINE. EXPECT A TYPICAL
DIURNAL PATTERN TONIGHT...WITH WINDS VEERING TO THE SOUTHWEST
AFTER SUNSET. DESPITE ANY BRIEF SURGES...WIND SPEEDS AT OR BELOW
15 KT WILL PREVAIL. SEAS WILL REMAIN AT OR BELOW 3 FT.

FRIDAY THROUGH TUESDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SCA CRITERIA THROUGH TUESDAY. SEABREEZE CIRCULATIONS AND
NOCTURNAL WIND SURGES MAY BRIEFLY INCREASE SFC WINDS BETWEEN 15 TO
20 KNOTS...BUT SOUTH/SOUTHWEST WINDS BETWEEN 10 TO 15 KNOTS SHOULD
PREVAIL OVER ALL WATERS THROUGH THE WEEKEND.

WINDS AND SEAS MAY APPROACH SCA CRITERIA LATE SUNDAY INTO MONDAY
MORNING AS WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 KNOTS AND SEAS
BUILD TO 4 TO 5 FEET OVER THE SOUTH CAROLINA WATERS AHEAD OF A WEAK
COLD FRONT. HIGHEST SEAS ARE EXPECTED TO REMAIN BEYOND 20 NM FROM
THE COAST HOWEVER...AND SOUTHWEST WINDS WILL QUICKLY BEGIN TO
SUBSIDE AS THE FRONT STALLS JUST SOUTH OF THE COASTAL WATERS LATE
MONDAY. THE POSITION OF THE STALLED BOUNDARY AND ASSOCIATED
WINDS/SEAS REMAIN HIGHLY UNCERTAIN BY MIDWEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 3, 2:59 AM EST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
359 AM EDT THU JUN 3 2010

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-040900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
359 AM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS A GOOD PART OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH
CAROLINA TODAY. THERE IS A CHANCE FOR LOCALLY HEAVY RAINFALL WHICH
COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES...HOT AND HUMID CONDITIONS SATURDAY THROUGH AT LEAST
MONDAY WILL CREATE THE HIGHEST HEAT INDEX VALUES SO FAR THIS YEAR.
AFTERNOON HEAT INDICES EXCEEDING 100F WILL OCCUR EACH AFTERNOON.
THERE IS A CHANCE THAT HEAT INDICES COULD REACH OR EXCEED
105F...ESPECIALLY SUNDAY AND MONDAY AFTERNOONS...AND HEAT
ADVISORIES COULD BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-040900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
359 AM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 2:58 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT THU JUN 3 2010

GAZ140-141-032030-
COASTAL MCINTOSH-INLAND MCINTOSH-
358 PM EDT THU JUN 3 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 430 PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...CRESCENT...DARIEN...MERIDIAN...PINE HARBOR...RIDGEVILLE...
SAPELO ISLAND...SHELLMAN BLUFF AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS PRODUCING EXCESSIVE LIGHTNING. OFFICIALS AND
COACHES SHOULD DELAY ATHLETIC EVENTS AND PRACTICES IMMEDIATELY.
PARTICIPANTS AND SPECTATORS SHOULD SEEK SHELTER IN A CLOSED STRUCTURE
AND AVOID OPEN FIELDS...BLEACHERS...LIGHT POLES...AND TREES. MANY
PEOPLE HAVE BEEN KILLED BY LIGHTNING DURING ATHLETIC EVENTS IN THE
SOUTHEASTERN UNITED STATES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3139 8157 3164 8131 3156 8124 3154 8131
      3153 8129 3154 8126 3152 8126 3150 8130
      3150 8127 3154 8124 3150 8118 3137 8129
      3133 8127 3131 8133 3133 8133 3134 8135
      3129 8141
TIME...MOT...LOC 1958Z 247DEG 13KT 3141 8137
Special weather statement, Jun 3, 4:30 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT THU JUN 3 2010

GAZ118-119-SCZ047-048-051-032215-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
530 PM EDT THU JUN 3 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...CHATHAM
AND JASPER COUNTIES THROUGH 615 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...BURROUGHS...FORT PULASKI NATIONAL MONUMENT...GARDEN
CITY...I-16/I-95 INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...
POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH AIRPORT...SAVANNAH...
SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE
BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...
BLUFFTON...CALAWASSIE ISLAND...FOREST BEACH...HILTON HEAD ISLAND...
JASPER...PRITCHARDVILLE...ROSE HILL...SUN CITY AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3187 8113 3196 8129 3209 8138 3238 8090
      3216 8071 3207 8089 3203 8090 3203 8085
      3202 8084 3195 8087 3195 8093 3196 8094
      3194 8099 3192 8094 3186 8103
TIME...MOT...LOC 2130Z 244DEG 19KT 3202 8120

The radar

The Charleston,SC radar (KCLX), 52 km away, was scanning. The volume nearest the first event began at 21:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
June 3, 4:55 PM EST to 4:57 PM EST
Where
Jasper County, 0.69 mi S of Levy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.190, -81.030

Law enforcement reported one tree down blocking south okatie highway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2010Every state in 2010This day in weather historyWarnings in South Carolina, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233545.